# SDR 2004FA0000030

- Difficulty date: December 31, 2003
- Submitted: December 31, 2003
- Operation: General aviation
- Aircraft: N617Q
- Make and model: Beech J35
- Aircraft serial: D5670
- Engine: Cont IO470C
- Engine time: 3,155 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston
- Condition: Failed
- Location: Cylinder
- Part time: 213 hours
- Component: Cylinder, Cont
- Component part number: EC642410CN
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E, B, A

## Discrepancy

THE PISTON IN NR 4 CYLINDER SEPARATED AT THE PISTON PIN BOSS AREA ALLOWING THE CONNECTING ROD END TO PROTRUDE THROUGH THE ENGINE CASE AND THE COWLING. THE CYLINDER HAD THE CERMINIL PROCESS PERFORMED ON IT IN APRIL 14,2000 BY THE ECI (ENGINE COMPONENT INC.).THE CYLINDER TAG SHOWS TO HAVE BEEN A COMPLETE ASSEMBLY WHEN PURCHASED.
